Alert archive / Arkansas / River Flood Warnings in 2008

River Flood Warning 29, NWS Tulsa, OK

March 31, 2008Crawford County, Sebastian County, Arkansas

NWS Tulsa, OK issued this river flood warning at Mar 31, 2008, 9:05 AM CDT for Crawford County, Sebastian County, Arkansas. It took effect at Apr 1, 2008, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 31, 2008, 9:05 AM CDT (14:05 UTC)
In effect from
Apr 1, 2008, 1:00 AM CDT
Expired
Mar 31, 2008, 2:32 PM CDT
In force
Issued by
NWS Tulsa, OK
Flood severity
Minor

Counties Crawford County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 15 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at Van Buren (VBUA4).

Action stage
22 ft
Minor stage
22 ft
Moderate stage
26 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07250500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KTSA 311405
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
905 AM CDT MON MAR 31 2008


...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN ARKANSAS... 

  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
ARC033-131-312205-
/O.NEW.KTSA.FL.W.0029.080401T0600Z-080401T1800Z/
/VBUA4.1.ER.080401T0600Z.080401T0600Z.080401T1200Z.NO/
905 AM CDT MON MAR 31 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ARKANSAS RIVER AT VAN BUREN.
* FROM LATE TONIGHT TO TUESDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8 AM MONDAY THE STAGE WAS 21.73 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE ARKANSAS RIVER AT VAN BUREN IS EXPECTED TO RISE TO 
  NEAR FLOOD STAGE TUESDAY BEFORE DAWN.
* IMPACT...AT 22.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE 
  SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA.

$$
1 follow-up statement
000 
WGUS84 KTSA 311932
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT MON MAR 31 2008


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
ARKANSAS...
 
  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
ARC033-131-312002-
/O.CAN.KTSA.FL.W.0029.000000T0000Z-080401T1800Z/
/VBUA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
232 PM CDT MON MAR 31 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE ARKANSAS RIVER AT VAN BUREN.
* AT 200 PM MONDAY THE STAGE WAS 21.65 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE ARKANSAS RIVER AT VAN BUREN CRESTED BELOW FLOOD 
  STAGE AT 21.7 FEET.  THE RIVER WILL REMAIN BELOW FLOOD STAGE.
* IMPACT...AT 22.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE 
  SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 31, 4:04 AM CDT, 5 hours 1 minute earlier.

Area forecast discussion, Mar 31, 4:04 AM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
404 AM CDT MON MAR 31 2008

.DISCUSSION...
A WELL ADVERTISED VERY ACTIVE WEATHER DAY IS ON TAP FOR THE FORECAST
AREA TODAY. CURRENTLY... LONG-LIVED SEVERE SUPERCELLS HAVE
TRAVELED ACROSS CENTRAL OKLAHOMA AND ARE ENTERING OSAGE...
PAWNEE... AND CREEK COUNTIES. THIS ACTIVITY WILL CLEAR THE AREA IN
THE NEXT COUPLE OF HOURS. ALL ATTENTION THEN TURNS TO THIS
AFTERNOON.

A POTENT UPPER TROUGH WILL TRAVERSE THE PLAINS TODAY... WITH ASSOCIATED
SURFACE FEATURES FOCUSING MUCH OF THE SEVERE WEATHER THREAT SQUARELY
ON THE TSA FORECAST AREA.

A VERY MOIST AND UNSTABLE AIRMASS WILL RESIDE ACROSS THE REGION
SOUTH OF AN APPROACHING COLD FRONT AND EAST OF A DRYLINE. FAIRLY STRONG
AFTERNOON SURFACE HEATING... A MID LEVEL JET STREAK TRAVERSING THE
REGION... COMBINED WITH A SURFACE LOW TRACKING FROM SOUTHERN KANSAS
NORTH-EASTWARD WILL SET THE STAGE FOR SEVERE STORMS TO DEVELOP
ACROSS OUR AREA. THIS WILL LIKELY BE IN THE FORM OF DISCREET
SUPERCELLS. IN ADDITION... A SECONDARY SURFACE LOW DEVELOPING TO OUR
SOUTHWEST WILL CAUSE LOW LEVEL WINDS TO BACK... ELEVATING THE THREAT
FOR TORNADOES.

IN ADDITION... THERE WILL LIKELY BE WIDESPREAD HEAVY RAINFALL WITH
THE THREAT FOR FLASH FLOODING... ESPECIALLY ACROSS SOUTHEAST
OKLAHOMA AND WEST CENTRAL ARKANSAS... WHERE 2 TO 3 INCHES OF RAIN
FELL YESTERDAY. A FLASH FLOOD WATCH WILL BE FORTHCOMING FOR THAT
AREA.

THE FRONT WILL MOVE THROUGH THE REGION THIS EVENING... LIKELY PROVIDING
THE FOCUS FOR A SEVERE SQUALL LINE AS IT PASSES. PLEASE REFER TO OUR
LATEST HAZARDOUS WEATHER OUTLOOK AND SHORT TERM FORECAST PRODUCTS FOR THE
LATEST INFORMATION AS THIS WEATHER EVENT DEVELOPS TODAY.

IN THE WAKE OF THIS SYSTEM... CALM WEATHER WILL PREVAIL FOR A COUPLE
OF DAYS. BY LATE WEDNESDAY INTO THURSDAY... ANOTHER POTENT UPPER
TROUGH WILL TRAVERSE THE SOUTHERN PLAINS. AT THE MOMENT... THIS
SYSTEM IS PROGGED TO HAVE ITS SIGHTS SET ON OUR AREA AND COULD VERY
WELL PROVIDE ANOTHER ROUND OF SEVERE WEATHER FOR THE REGION. STAY
TUNED... MID-WEEK FORECASTS WILL BE UPDATED AS NEW INFORMATION
BECOMES AVAILABLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  43  58  40 /  80  40   0  10
FSM   72  51  62  42 /  90  70  10  10
MLC   74  49  62  45 /  90  50   0  10
BVO   74  40  62  39 /  80  30   0  10
FYV   69  45  57  39 /  90  70   0  10
BYV   68  43  57  36 /  90  70   0  10
MKO   72  46  58  42 /  90  50   0  10
MIO   69  40  57  38 /  90  40   0  10
F10   73  47  59  43 /  80  40   0  10
HHW   75  62  66  50 /  70  50  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 1 PM MONDAY TO 7 AM TUESDAY FOR OKZ049-
     OKZ053-OKZ072-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH FROM 1 PM MONDAY TO 7 AM TUESDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...07
LONG TERM....06

BAS
Hazardous weather outlook, Mar 31, 5:34 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TIME
NATIONAL WEATHER SERVICE TULSA OK
534 AM CDT MON MAR 31 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
534 AM CDT MON MAR 31 2008

...SEVERE WEATHER LIKELY TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...ENTIRE AREA.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...ALL OF EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...ALL OF EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...ENTIRE AREA.

DISCUSSION...
A POTENT UPPER TROUGH WILL TRAVERSE THE CENTRAL PLAINS TODAY. AN
ASSOCIATED STRONG MID LEVEL JET WILL SERVE TO ENHANCE LIFT ACROSS
THE REGION. AT THE SURFACE... A WARM... MOIST... AND UNSTABLE AIR
MASS... EXACERBATED BY GOOD AFTERNOON HEATING... WILL RESIDE
ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS. AN APPROACHING COLD
FRONT TO OUR NORTH AND A DRYLINE TO OUR WEST WILL SET THE STAGE
FOR WIDESPREAD SEVERE WEATHER TODAY.

THE FIRST ROUND IS ALREADY ONGOING THIS MORNING... GENERALLY NORTH
OF INTERSTATE 44. THIS IS THE REMNANT COMPLEX FROM OVERNIGHT
SUPERCELLS INITIATED SUNDAY EVENING IN CENTRAL OKLAHOMA. THIS
SEVERE CONVECTION WILL EXIT THE REGION LATER THIS MORNING.

THE MAIN EVENT WILL BE LATER THIS AFTERNOON AND EVENING... AS
DISCREET SUPERCELLS DEVELOP ACROSS THE AREA. WITH A SURFACE LOW
DEVELOPING TO OUR SOUTHWEST... LOW LEVEL WINDS WILL TEND TO BACK
TO THE SOUTHEAST WHICH WILL TRANSLATE TO AN ENHANCED TORNADO
THREAT ALONG WITH VERY LARGE HAIL. THIS WILL ALSO PRODUCE A THREAT
FOR VERY HEAVY RAINFALL. AREAS IN SOUTHEAST OKLAHOMA AND WEST
CENTRAL ARKANSAS THAT RECEIVED EXCESSIVE RAINFALL YESTERDAY WILL
BE AT A PARTICULAR RISK FOR FLASH FLOODING TODAY.

THE SEVERE WEATHER MODE WILL EVOLVE INTO MORE OF A LINEAR SQUALL
LINE THREAT THIS EVENING AS THE COLD FRONT MOVES SOUTHWARD THROUGH
THE REGION. LARGE HAIL WILL REMAIN A THREAT... ALONG WITH DAMAGING
STRAIGHT LINE WINDS AND HEAVY RAINFALL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...HIGH WIND POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
AFTER A BRIEF RESPITE... ANOTHER POTENT UPPER TROUGH WILL APPROACH
THE REGION LATE WEDNESDAY INTO THURSDAY. CURRENTLY... ANOTHER
ROUND OF SEVERE WEATHER APPEARS TO BE WITHIN THE REALM OF
POSSIBILITY AS A COLD FRONT IS PROGGED TO ENCROACH ON A MOIST AND
UNSTABLE AIRMASS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CLOSELY MONITOR FORECASTS FOR THE LATEST
INFORMATION REGARDING THIS NEXT POSSIBLE SEVERE WEATHER EVENT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Mar 31, 4:36 AM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
436 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 AM     HAIL             2 S PAWNEE              36.31N 96.80W
03/31/2008  E2.50 INCH       PAWNEE             OK   FIRE DEPT/RESCUE

            RELAYED BY PAWNEE FIRE DEPT.

&&

BAS
Local storm report, Mar 31, 5:39 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
539 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 AM     HAIL             4 N HOMINY              36.47N 96.39W
03/31/2008  E0.75 INCH       OSAGE              OK   TRAINED SPOTTER

&&

BAS
Special weather statement, Mar 31, 7:43 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
743 AM CDT MON MAR 31 2008

OKZ058-311330-
OTTAWA OK-
743 AM CDT MON MAR 31 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     OTTAWA

AT 743 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES WEST OF COMMERCE TO 17 MILES SOUTHWEST OF
NARCISSA...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MIAMI...COMMERCE...NARCISSA...
WYANDOTTE...OTTAWA...PEORIA...QUAPAW AND CARDIN.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3700 9462 3680 9462 3672 9500 3672 9501
      3673 9502 3695 9501
TIME...MOT...LOC 1243Z 244DEG 32KT 3693 9494 3668 9516
Special weather statement, Mar 31, 8:03 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
803 AM CDT MON MAR 31 2008

OKZ054-055-311400-
OSAGE OK-WASHINGTON OK-
803 AM CDT MON MAR 31 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WASHINGTON AND EASTERN OSAGE

AT 803 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTH OF BARNSDALL...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...AVANT...WOLCO...BARNSDALL...
TALLANT...VERA...RAMONA AND OCHELATA.

LAT...LON 3676 9591 3644 9586 3642 9616 3658 9627
TIME...MOT...LOC 1303Z 241DEG 30KT 3655 9611

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:56 AM CDTFlash Flood WatchTSABenton, Carroll, Madison, Washington19 hr
Mar 31, 1:49 PM CDTSevere Thunderstorm WarningTSABenton, Washington71 min
Mar 31, 2:39 PM CDTFlash Flood WarningTSABenton3 hr
Mar 31, 3:05 PM CDTSevere Thunderstorm WarningTSABenton, Washington55 min
Mar 31, 3:18 PM CDTFlash Flood WarningTSABenton, Carroll, Madison, Washington3 hr
Mar 31, 4:10 PM CDTSpecial Weather StatementTSACarroll, Madison, Washington65 min
Mar 31, 4:40 PM CDTSpecial Weather StatementTSACarroll, Madison, Washington65 min
Mar 31, 5:15 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Washington60 min
Mar 31, 5:18 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian87 min
Mar 31, 5:48 PM CDTFlash Flood WarningTSACrawford, Franklin, Sebastian117 min

Nearby

River Flood Warnings in Arkansas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.